MAUDE Adverse Event Report: STERIS CORPORATION; STERILE LIGHTHANDLE COVER

STERIS CORPORATION; STERILE LIGHTHANDLE COVER
Model Number STERILE LIGHTHANDLE COVER
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility reported that there was no patient or procedure involvement subject of the reported event.The steris lb53 lighthandle covers are sterilized consumables (disposable, single-use only) that are used to drape the lighthandle for the purpose of maintaining a sterile surgical environment.The lighthandle cover is manufactured and packaged in a controlled environment.Employees wear hair nets, safety glasses, gloves, and are fully gowned.The lighthandle cover is terminally sterilized using ethylene oxide.The entire lighthandle cover device including the contents within the sterile barrier are considered sterile.Steris evaluated the reported event and determined it does not meet our reporting criteria under 21 cfr part 803.It should be noted that steris is submitting a medical device report (mdr) solely due to the receipt of the user facility medwatch report which is in accordance with our procedures and policies.A complaint review has considered the reported event to be isolated for the subject lot.No additional issues have been reported.
 
Event or Problem Description
The user facility reported via medwatch # (b)(4) that a hair was found in the lighthandle cover.No report of injury.

Brand Name
NA
Common Device Name
STERILE LIGHTHANDLE COVER
Manufacturer (Section D)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer (Section G)
STERIS CORPORATION
2720 gunter park drive east
montgomery AL 36109
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
4402597401
MDR Report Key24590982
Report Number1043572-2026-00025
Device Sequence Number9531549
Product Code FTA
UDI-Device Identifier00724995150136
UDI-Public(01)00724995150136(17)270522(10)11408494
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSTERILE LIGHTHANDLE COVER
Device Catalogue NumberLB53
Device Lot Number(10)11408494
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2026
Initial Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown